Excessive Heat, Anderson
- When
- August 2, 1:00 PM CST to August 4, 4:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- ASOS
- Coordinates
- 38.214, -95.293 (the zone’s center; the record gives no point)
Heat indices ranged from 108 to 115.
A combination of air temperatures in the upper 90s to low 100s combined with humidity levels produced heat indices of 108 to 115 across Northeast Kansas during the period of Tuesday August 3rd to Wednesday August 4th. No fatalities were noted during this event and no information was available regarding heat related illnesses.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A combination of air temperatures in the upper 90s to low 100s combined with humidity levels produced heat indices of 108 to 115 across Northeast Kansas during the period of Tuesday August 3rd to Wednesday August 4th. No fatalities were noted during this event and no information was available regarding heat related illnesses. The excessive heat came to a brief end when thunderstorms moved across the area which cooled air temperatures down briefly but provided no relief from humidity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 2, 11:57 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1257 PM CDT MON AUG 2 2010 .UPDATE... UPDATE FOR 18Z AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... VFR CONDITIONS TO CONTINUE WITH SOUTH WINDS. LOW LEVEL JET WILL INCREASE FROM THE SOUTHWEST TONIGHT TO AROUND 45KT AT 1500FT...BUT SHOULD SEE STEADY INCREASES TO THIS LEVEL TO KEEP LLWS IN CHECK. 65 && .PREV DISCUSSION... /ISSUED 347 AM CDT MON AUG 2 2010/ DISCUSSION... AN UPPER LEVEL RIDGE ACROSS THE SOUTHERN PLAINS ALONG WITH SOUTH- SOUTHWESTERLY LOW-LEVEL FLOW WILL CAUSE HOT AND HUMID WEATHER ACROSS THE CWA THROUGH TUESDAY. FORECAST SOUNDINGS FROM BOTH THE NAM AND GFS SHOW THE HIGHER TEMPERATURES TODAY ACROSS THE SOUTHWEST COUNTIES...WHERE TEMPERATURES MAY APPROACH 105 DEGREES...THOUGH DEWPOINT TEMPERATURES WILL DROP INTO THE MID 60S DUE TO THE DEEPER MIXING...THUS HI WILL BE CLOSE THE AMBIENT AIR TEMPERATURE. ACROSS THE EASTERN COUNTIES OF THE CWA SFC DEWPOINTS WILL PROBABLY REMAIN IN THE LOWER 70S ALONG AND EAST OF A HIAWATHA...TO TOPEKA...TO EMPORIA LINE. THE HI ACROSS THE FAR EASTERN COUNTIES MAY APPROACH 110 DEGREES. HIGH TEMPERATURES ACROSS THE REMAINDER OF THE CWA WILL RANGE FROM THE UPPER 90S TO AROUND 100 DEGREES. THEREFORE...I EXPANDED THE HEAT ADVISORY TO COVER THE ENTIRE CWA TODAY. A SERIES OF H5 TROUGHS WILL ROUND THE UPPER RIDGE AXIS ACROSS THE NORTHERN AND CENTRAL PLAINS. THIS WILL CAUSE A WEAK COLD FRONT TO SLOWLY PUSH SOUTHEAST INTO THE CWA LATE TONIGHT. THE SFC FRONT WILL SLOWLY WORK SOUTHEAST ACROSS NORTH CENTRAL AND NORTHEAST KS THROUGH THE AFTERNOON HOURS AND MAY BECOME STATIONARY. ATTM...IT LOOKS TOO CAPPED FOR SFC BASED THUNDERSTORMS ALONG THE FRONT ON TUESDAY. AREAS SOUTH OF THE FRONT WILL WARM INTO THE UPPER 90S TO AROUND 100 DEGREES ALONG AND SOUTH OF I-70. DEWPOINTS IN THE UPPER 60S TO LOWER 70S WILL CAUSE HEAT INDICES TO ONCE AGAIN RISE ABOVE 105 DEGREES...AND THE HEAT ADVISORY WILL CONTINUE ON TUESDAY...GENERALLY ALONG AND EAST OF A SENECA...TO JUNCTION CITY...TO CARLTON LINE. NORTH OF THE FRONT HIGH TEMPERATURES WILL ONLY REACH THE MID 90S WITH HI IN THE UPPER 90S TO AS HIGH AS 102 DEGREES. THE BETTER CHANCE FOR THUNDERSTORMS WILL BE ACROSS EASTERN CO AND WESTERN KS...WHERE A MORE AMPLIFIED H5 TROUGH WILL MOVE EAST ACROSS THE NE PNHDL. THESE STORMS MAY FORM AN MCS DURING THE EVENING HOURS OF TUESDAY AND MOVE EAST ACROSS THE NORTHERN COUNTIES OF THE CWA TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS MCS WILL PROBABLY WEAKEN AS IT MOVES INTO NORTH CENTRAL KS. THE SFC COLD FRONT WILL PUSH SOUTHEAST ACROSS EAST CENTRAL KS ON WEDNESDAY. IF THE FRONT IS A BIT SLOWER THAN PROGGED...THEN THE EAST CENTRAL COUNTIES MAY SEE HIGH TEMPERATURES WEDNESDAY AFTERNOON IN THE UPPER 90S WITH DEWPOINTS AROUND 70. THIS WOULD CAUSE HI TO GET CLOSE TO 105 DEGREES. SINCE THERE IS SOME UNCERTAINTIES IN THE FRONTAL POSITION...I DID NOT EXTEND THE HEAT ADVISORY INTO WEDNESDAY AFTERNOON FOR EAST CENTRAL KS. THE H5 TROUGH WILL MOVE EAST ACROSS NE DURING THE DAY AND MAY PROVIDE ENOUGH ASCENT FOR ISOLD TO SCT AFTERNOON THUNDERSTORMS ALONG AND NORTH OF THE SFC FRONT ACROSS THE CWA. THE FRONT WILL PUSH SOUTHEAST INTO NORTHERN OK BY 12 THU. THE BEST CHANCE FOR AN ISOLD THUNDERSTORM WILL BE DURING THE EVENING HOURS...AND PERHAPS SOUTH OF THE TURNPIKE AFTER MIDNIGHT. THURSDAY THROUGH SATURDAY...A SFC RIDGE OF HIGH PRESSURE WILL BUILD SOUTHWEST INTO EASTERN KS. HIGH TEMPERATURES WILL COOL TO THE UPPER 80S TO LOWER 90S. EARLY NEXT WEEK BOTH THE EC AND GFS MODELS SHOW THE SOUTHERN PLAINS H5 RIDGE AMPLIFYING. THIS PATTERN WOULD BRING BACK THE HEAT FOR SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. HIGHS MAY REACH BACK TO AROUND 100 DEGREES WITH HI'S AT OR ABOVE 105 DEGREES. GARGAN && .TOP WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 8 PM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ020-KSZ021-KSZ034. HEAT ADVISORY UNTIL 8 PM TUESDAY FOR KSZ011-KSZ012-KSZ022-KSZ023- KSZ024-KSZ026-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054- KSZ055-KSZ056-KSZ058-KSZ059. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 406 AM CDT MON AUG 2 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-030915- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 406 AM CDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 103 DEGREES...COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 110 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES TUESDAY AFTERNOON...COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES FROM 104 TO 108 DEGREES ACROSS NORTHEAST AND EAST CENTRAL KANSAS. A HEAT ADVISORY IS IN EFFECT FOR NORTHEAST AND EAST CENTRAL KANSAS ON TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF INTERSTATE 70 TUESDAY NIGHT INTO WEDNESDAY...WITH CHANCES SPREADING TO THE ENTIRE OUTLOOK AREA WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
9 excessive heat. Local standard time, as filed.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
Heat indices ranged from 108 to 115.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258211, 258212, 258213, 258214, 258215, 258216, 258217, 258218, 258219.